New Jersey, 2007

Excessive Heat in New Jersey, August 7 to 8, 2007

August 7 to 8, 2007 · NWS PHI · 20 events in 20 counties and zones

One of the hottest and most humid air masses of the summer affected the central and southern New Jersey on the 7th and most of the state on the 8th. Highest temperatures were close to 100 degrees in most areas.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

One of the hottest and most humid air masses of the summer affected the central and southern New Jersey on the 7th and most of the state on the 8th. Highest temperatures were close to 100 degrees in most areas. The 8th was the hottest day. In addition, dew point temperatures, especially on the 8th were as high as the mid to upper 70s. This produced afternoon heat indices as high as around 110F on the 8th. Atlantic City International Airport had an hourly heat index that reached 112F on the 8th.

Highest temperatures included 101 at the Atlantic City International Airport (Atlantic County), 99 degrees in Millville (Cumberland County), 98 degrees in Woodbine (Cape May County) and Mount Laurel (Burlington County), 97 degrees in Trenton (Mercer County), Woodstown (Salem County), Pennsauken (Camden County) and Lumberton (Burlington County), 96 degrees in Hillsborough (Somerset County) and Hammonton (Atlantic County), 95 degrees in Belmar (Monmouth County), New Brunswick (Middlesex County), Phillipsburg (Warren County), Lindenwold (Camden County) and Wildwood (Cape May County), 94 degrees in Chatham (Morris County) and Flemington (Hunterdon County) and 93 degrees in Point Pleasant (Ocean County), Swedesboro (Gloucester County) and Stewartsville (Warren County)

A cold front moved through the state on the night of the 8th. While there were some high temperatures in the lower 90s on the 9th in the southern part of the state, humidity levels were much lower.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 7, 9:06 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 7, 9:06 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 AM EDT TUE AUG 7 2007

.SYNOPSIS...
A HOT AND HUMID AIRMASS HAS SPREAD ACROSS THE REGION. THIS AIRMASS
WILL REMAIN OVER THE REGION UNTIL A COLD FRONT DROPS DOWN FROM THE
NORTHWEST ON WEDNESDAY AFTERNOON AND EVENING. WEAK HIGH PRESSURE
WILL BUILD IN BEHIND THE FRONT FOR THURSDAY. AN AREA OF LOW
PRESSURE SHOULD TRACK ACROSS THE REGION FRIDAY NIGHT AND EARLY
SATURDAY FOLLOWED BY HIGH PRESSURE SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

DIFFLUENT THICKNESS(576-580) RIDGE SUPPORTING THE LATE MORNING MCS
INTO WESTERN PENNA. CLIMATOLOGY SUGGEST THIS COMPEX WILL MOVE EAST
SOUTHEAST INTENSIFY WITH DAYTIME HEATING.

OTHERWISE...NO BIG CHANGES HAVE BEEN MADE FROM THE DAY SHIFT
PACKAGE. THE HOT AND HUMID AIRMASS HAS ARRIVED AS EVIDENCED BY THE
OBSERVED TEMPS AND DEWPOINTS MOSTLY IN THE 70S EXCEPT FOR SOME MID
AND UPPER 60S IN THE POCONOS. ALTHOUGH READINGS WERE HIGHER EARLIER,
CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPS TO DROP A BIT AND
DEPRESS THE DEWPOINTS TOO. THIS COMBINATION HAS ALSO ALLOWED PATCHY
FOG TO FORM AS PREVIOUSLY FCST. ALTHOUGH SATL SHOWS SOME HIGH CLOUDS
ADVECTING OVER THE RGION FROM A TSTM COMPLEX OVER THE GREAT LAKES,
THESE CLOUDS SHOULD DISSIPATE EARLY IN THE MORNING ALLOWING SUNSHINE
TO BURN OFF THE PATCHY FOG BY LATE MORNING. ALTHOUGH THE AIRMASS IS
UNSTABLE, AND WILL BECOME MORESO WITH DAYTIME HEATING, NO PCPN IS
FORECAST TODAY AS NVA LOOKS TO COVER THE AREA.

THE MAV/MET BOTH HAVE SIMILAR FCST HIGH TEMPERATURES TODAY AND
WERE FOLLOWED. WITH THE COMBINATION OF TEMPERATURE AND HUMIDITY
SHOWING HEAT INDEX OVER 100 MOST AREAS AND UP TO 105 SOUTH, THE
PREVIOUSLY ISSUED HEADLINES LOOK GOOD.

MAY HAVE TO EXTEND THE HEAT ADVISORIES OUTSIDE OF THE MAJOR METRO
AREAS FOR TOMORROW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE HEAT AND HUMIDITY WILL REMAIN OVER THE REGION TONIGHT. A SHORT
WAVE IN THE UPPER ATMOSPHERE COULD TRIGGER TSTMS IN THE GREAT
LAKES REGION LATE TODAY AND THESE THUNDERSTORMS WILL SPREAD
EASTWARD TONIGHT AS THE SHORT WAVE MOVES ACROSS SRN NY STATE. AN
MCS COULD DEVELOP IN RESPONSE THE THE SHORT WAVE. THE TSTMS THAT
DEVELOP COULD BECOME SEVERE TO THE NW WITH THEIR REMNANTS EXPECTED
TO MOVE ALONG THE PA/NY BORDER. HOWEVER, SINCE THE FLOW ALOFT
BECOMES NW, THERE IS THE CHANCE THAT THE TSTMS COULD MAKE IT
FARTHER SOUTH, POSSIBLY AS FAR S AS PHL LATE TONIGHT OR EARLY
WEDNESDAY.

ANY TSTMS SHOULD MOVE OFFSHORE EARLY WED ALLOWING SUNSHINE TO
DEVELOP AGAIN ON WEDNESDAY.

A COLD FRONT IS FORECAST TO MOVE SE CROSSING THE REGION WED AFTN
AND EVENING. HOWEVER, TIMING IS NOT CERTAIN. MODELS SHOW A
PREFRONTAL TROUGH SHIFTING THE WINDS TO MORE WESTERLY, EVEN AHEAD
OF THE COLD FRONT. I TRIED TO TIME THE COLD FRONT USING THE SREF
FCST WINDS. THIS MEANS A FROPA EARLY IN THE AFTN OVER THE NORTHERN
ZONES. WITH THIS TIMING, THE THREAT OF TSTMS IS LOWER NORTH THAN
SOUTH SINCE ANY TSTMS WILL PROBABLY FORM IN RESPONSE TO DAYTIME
HEATING. OVER THE SOUTHERN ZONES, THERE IS A BETTER CHC OF TSTMS.

THE MAV SHOWS MUCH HOTTER TEMPS ALL AREAS THAN THE MET. HOWEVER, I
DECIDED TO COMPROMISE BETWEEN THE TWO BUT WENT CLOSER TO THE MET
NORTH DUE TO AN EARLIER FROPA. OVER THE SOUTH, I USED MORE OF A
BLEND AS THE HIGHS OVER 100 SOUTH ON THE MAV LOOK OVERDONE
CONSIDERING THERE WILL BE SOME CLOUDS IN THE MRNG LEFTOVER FROM
THE MCS. TEMPERATURES EVEN AT THE BEACHES SHOULD BE HOT WITH ANY
SEABREEZES EXPECTED TO FORM LATE IF AT ALL. WITH THE WESTERLY
FLOW, SOME DRY AIR SHOULD MIX DOWN FROM ALOFT, LOWERING THE
DEWPOINTS A BIT, ALTHOUGH I DONT THINK THEY WILL DROP BELOW 70
AHEAD OF THE COLD FRONT.

THE EXCESSIVE HEAT WARNING FOR THE METROPOLITAN PHILA AREA WILL BE
CONTINUED AND A HEAT ADVISORY COULD BE NEEDED IN AREAS FARTHER
SOUTH AND EAST.

WEDNESDAY NIGHT, WINDS SHIFT MORE TO THE NW OR N ALLOWING A COOLER
AIRMASS TO MOVE OVER THE REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WEAK HIGH PRESSURE BUILDING DOWN FROM NEW ENGLAND SHOULD PROVIDE
RELIEF FROM THE HEAT ON THURSDAY. ON THE BACKSIDE OF THE HIGH, THE
WINDS WILL BECOME SOUTHERLY AS A LOW PRESSURE AREA FORMS OVER THE
OHIO VALLEY. ON FRIDAY, INITIALLY A WARM FRONT IS EXPECTED TO MOVE
THROUGH WITH A TEMPORARY RETURN OF HIGHER HUMIDITY. THEN ON FRIDAY
NIGHT AND EARLY SATURDAY, THE LOW FROM THE WEST WILL CROSS THE
AREA PULLING ANOTHER COLD FRONT OFF THE COAST. AS HIGH PRESSURE
BUILDS IN BEHIND THE LOW FOR SUNDAY AND MONDAY, HUMIDITY SHOULD
AGAIN BECOME LOWER. A RETURN TO THE HIGH HEAT AND HUMIDITY IS NOT
EXPECTED DURING THE PERIOD.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WITH 6SM HZ AT THE TAF SITES TODAY AND JUST A FEW LOW
CLOUDS AND THICKENING CI CIG. WINDS LIGHT...BACKING FROM W TO S BY
TONIGHT.

LONGER TERM OUTLOOK...GENERALLY VFR CONDITIONS BY DAY WITH SOME HZ
AND MVFR/IFR AT NIGHT WITH HZ/BR UNTIL THE AIR-MASS CHANGES THIS
WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOWER
CONDITIONS EARLY WED AND FOR FRIDAY.

&&

.MARINE...
WINDS WILL REMAIN LIGHT TODAY AS WEAK HIGH PRESSURE REMAINS OVER THE
AREA. ONCE THE HIGH MOVES AWAY...LOW PRESSURE WILL ADVANCE FROM THE
WEST TONIGHT. GFS IS STRONGER WITH THE LOW AND DEVELOPS MORE OF A
GRADIENT BETWEEN THE SYSTEMS. THE GFS WINDS ARE STRONGER AND ARE
CLOSE TO SCA CRITERIA VERY LATE IN THE 2ND PERIOD INTO THE 3RD
PERIOD. SEAS AT 44009 INCREASE TO AROUND 5FT ALSO. I WILL NOT RAISE
THE SCA FLAG NOW...AND LET THE DAY CREW REASSESS WITH THE NEXT
RUN...SINCE IT IS MARGINAL EVENT AT BEST. THE WINDS SWING AROUND TO
N THEN NE BEHIND THE COLD FRONT WED NIGHT INTO THU.

WEATHER GENERALLY FAIR WITH SOME HZ TODAY...BUT UNSETTLED TONIGHT
AND WEDNESDAY WITH SCATTERED THUNDERSTORMS. MORE SCATTERED
THUNDERSTORMS EXPECTED AGAIN THU NIGHT AND FRIDAY.

NOTE: IT IS GOING TO BE HOT IF YOUR STAYING WITHIN A COUPLE MILES OF
SHORE. BRING PLENTY OF WATER AND SOME COVER TO PROTECT FROM SUNBURN
FROM REFLECTION OFF THE WATER. OCEAN TEMPERATURES ARE IN THE MID TO
UPPER 70S AND BAY WATERS ARE 80 TO 85.

&&

.EQUIPMENT...
WSR-88D WENT DOWN AROUND 0320Z WITH A HARDWARE ISSUE. TECHNICIANS
WILL VISIT THE SITE IN THE MORNING. SEE FTMDIX FOR THE LATEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     PAZ060>062.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT WEDNESDAY
     FOR PAZ067>071.
NJ...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     NJZ007>010-012-013-016-020>023-027.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT WEDNESDAY
     FOR NJZ015-017>019.
DE...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     DEZ002-003.
     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT WEDNESDAY
     FOR DEZ001.
MD...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     MDZ008-012-015-019-020.
MARINE...NONE.

&&

SYNOPSIS...RNS
NEAR TERM...RNS/EBERWINE
SHORT TERM...RNS
LONG TERM...RNS
AVIATION...PO/EBERWINE
MARINE...PO/EBERWINE
EQUIPMENT...PO
Hazardous weather outlook, Aug 7, 3:22 AM EST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
422 AM EDT TUE AUG 7 2007

NJZ001-PAZ054-055-080830-
SUSSEX-CARBON-MONROE-
422 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT AND SOME THUNDERSTORMS COULD
CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-PAZ060>062-080830-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON-
422 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND SOME OF THESE
THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT WEATHER WILL CONTINUE ON WEDNESDAY BUT HUMIDITY SHOULD DROP A
BIT WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-080830-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
422 AM EDT TUE AUG 7 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-080830-
CECIL-
422 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT WEATHER WILL CONTINUE WEDNESDAY AND A HEAT ADVISORY COULD BE
NEEDED. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ013-016-020>023-027-080830-
KENT DE-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
422 AM EDT TUE AUG 7 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT WEATHER WILL CONTINUE WEDNESDAY AND A HEAT ADVISORY COULD BE
NEEDED. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-080830-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
422 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY COULD ALLOW THE HEAT
INDEX TO REACH 100-105 WEDNESDAY AND A HEAT ADVISORY COULD BE
NEEDED. THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-080830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
422 AM EDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 excessive heat. Local standard time, as filed.

Excessive Heat, Camden

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Camden forecast zone
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Excessive Heat, Cumberland

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Cumberland forecast zone
Reported by
Mesonet
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Atlantic

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Cape May

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Monmouth

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Ocean

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Excessive Heat, Gloucester

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Gloucester forecast zone
Reported by
Mesonet
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Excessive Heat, Mercer

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Mercer forecast zone
Reported by
Mesonet
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Excessive Heat, Northwestern Burlington

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Excessive Heat, Salem

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Salem forecast zone
Reported by
Mesonet
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Excessive Heat, Southeastern Burlington

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Southeastern Burlington forecast zone
Reported by
Mesonet
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Excessive Heat, Western Atlantic

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Western Atlantic forecast zone
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Excessive Heat, Western Cape May

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Western Cape May forecast zone
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Excessive Heat, Western Monmouth

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Western Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Excessive Heat, Western Ocean

When
August 7, 11:00 AM EST to August 8, 8:00 PM EST
Where
Western Ocean forecast zone
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Excessive Heat, Hunterdon

When
August 8, 11:00 AM EST to 8:00 PM EST
Where
Hunterdon forecast zone
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Excessive Heat, Middlesex

When
August 8, 11:00 AM EST to 8:00 PM EST
Where
Middlesex forecast zone
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Excessive Heat, Morris

When
August 8, 11:00 AM EST to 8:00 PM EST
Where
Morris forecast zone
Reported by
Mesonet
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Excessive Heat, Somerset

When
August 8, 11:00 AM EST to 8:00 PM EST
Where
Somerset forecast zone
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Excessive Heat, Warren

When
August 8, 11:00 AM EST to 8:00 PM EST
Where
Warren forecast zone
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54196, 54197, 54198, 54200, 54201, 54202, 54203, 54204, 54205, 54206, 54207, 54208, 54209, 54210, 54211, 54212, 54213, 54214, 54215, 54216.